A note on the Gauss-Jacobi quadrature formulae for singular integral equations of the second kind

Lifeng Ma, Alexander M. Korsunsky

Research output: Contribution to journalArticlepeer-review

26 Citations (Scopus)

Abstract

A fast and efficient numerical method based on the Gauss-Jacobi quadrature is described that is suitable for solving Fredholm singular integral equations of the second kind that are frequently encountered in fracture and contact mechanics. Here we concentrate on the case when the unknown function is singular at both ends of the interval. Quadrature formulae involve fixed nodal points and provide exact results for polynomials of degree 2n-1, where n is the number of nodes. Finally, an application of the method to a plane problem involving complete contact is presented.

Original languageEnglish
Pages (from-to)399-405
Number of pages7
JournalInternational Journal of Fracture
Volume126
Issue number4
DOIs
Publication statusPublished - Apr 2004
Externally publishedYes

Keywords

  • Gauss-Jacobi quadrature
  • Singular integral equation

Fingerprint

Dive into the research topics of 'A note on the Gauss-Jacobi quadrature formulae for singular integral equations of the second kind'. Together they form a unique fingerprint.

Cite this